Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 67, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 13, 2003, 6:44 PM CDT for Rapides Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2003, 6:44 PM CDT (23:44 UTC)
- Expired
- Jul 13, 2003, 7:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Rapides Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1778 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
801 WUUS54 KLCH 132344 SVRLCH LAC079-140030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 642 PM CDT SUN JUL 13 2003 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RAPIDES PARISH IN CENTRAL LOUISIANA * UNTIL 730 PM CDT * AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF ALEXANDRIA...MOVING SOUTHWEST AT 15 MPH. * THIS STORM WILL BE NEAR... KISATCHIE NATIONAL FOREST BY 700 PM CDT HINESTON BY 715 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3120 9254 3137 9262 3124 9281 3105 9276 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:50 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jul 13, 2:50 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 250 PM CDT SUN JUL 13 2003 .OVERVIEW... SHOWERS AND THUNDERSTORMS ARE DEVELOPING AGAIN THIS AFTERNOON AND MOVING SOUTHWEST AROUND PERIPHERY OF UPPER LEVEL RIDGE. HIGH PRESSURE IN THE MID AND UPPER LEVELS WILL REMAIN OVER AREA FOR THE NEXT SEVERAL DAYS. .SHORT TERM... A SHORTWAVE MOVING SOUTH OUT OF AR WILL BRING SHOWERS AND THUNDERSTORMS ACROSS NORTHERN LOUISIANA...SOME OF THESE SHOULD HOLD TOGETHER AS THEY MOVE INTO CENTRAL LOUISIANA SO WILL GO WITH ISOLATED POPS OVER THAT AREA FOR TONIGHT. 18Z KLCH SOUNDING INDICATES PW OF 1.7 INCHES WITH CAPE OF 1500 J/KG...SO HAVE ADEQUATE MOISTURE AND INSTABILITY FOR CONVECTIVE ACTIVITY. WILL ALSO SEE SHOWERS AND THUNDERSTORMS ALONG THE COAST AND OVER THE COASTAL WATERS CONTINUE THROUGH THIS EVENING DUE TO CONVECTION ALONG THE NORTHERN EDGE OF CLAUDETTE. EXPECT TO SEE SCATTERED SHOWERS AND THUNDERSTORMS AGAIN ON MONDAY MAINLY ALONG THE SOUTHERN PARISHES AND COASTAL WATERS AS CLAUDETTE MOVES CLOSER TO THE SOUTH TEXAS COAST. .EXTENDED... TYPICAL SUMMERTIME WEATHER WILL RESUME AFTER TUESDAY AS CLAUDETTE MOVES INLAND. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON THROUGH NEXT WEEKEND. .PRELIMINARY POINT TEMPS/POPS... KLCH 75 91 75 90 / 20 20 00 20 KBPT 76 92 76 91 / 00 20 00 20 KAEX 72 94 72 93 / 20 20 00 20 KLFT 75 91 75 90 / 20 20 00 20 .LCH WATCHES/WARNINGS/ADVISORIES... LCH...SCA GMX450-475...HIGH ISLAND TO ATCHAFALAYA RIVER OUT 60NM. LA...NONE. TX...NONE. 24
Hazardous weather outlook, Jul 13, 4:51 AM CDT, 13 hours 53 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 451 AM CDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... WARM HIGH PRESSURE WILL PREVAIL ACROSS THE FORECAST AREA. SEASONABLE TEMPERATURES ARE EXPECTED FOR THE NEXT FEW DAYS. DRY AIR INTRUSION AT THE MID LEVELS WILL INHIBIT THE FORMATION OF AFTERNOON SHOWERS AND THUNDERSTORMS. THE MAIN PROBLEM IS OVER THE COASTAL WATERS. SWELLS FROM TROPICAL STORM CLAUDETTE ARE FORECAST TO REACH 7 TO 9 FEET TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT. SEVERE WEATHER IS NOT EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... LONG PERIOD SWELLS WILL PERSIST ACROSS THE COASTAL WATERS INTO MONDAY. OTHERWISE, SEASONABLE TEMPERATURES ALONG WITH THE TYPICAL AFTERNOON SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ASSISTANCE OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED. TRARES
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.